Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Bleeding everyday after inserting mirena. Is it normal?

Hello I had the mirena inserted in the beginning of October and have bleed almost everyday since it was inserted some day so heavy I would need a few tampons I am now having a light pink discharge when I wipe it looks like toilet paper when I wipe but it s light pink in know its not toilet paper bc I have it even after I shower! Is this normal?
Asked On : Sat, 5 Jan 2013
Answers:  2 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN, Maternal and Fetal Medicine 's  Response
Hi dear and thanks for your query.

Main side effect of Mirena vaginal bleeding or spotting.
Bleeding or spotting as a side effect by the use of Mirena is normal for a period of time of three months.
But while amount of blood is decreased ,is a good sign.
This tell that your body is adopted with the new hormonal level..
Hence don't worry so much .
Have iron rich foods and much more fluids like water and be calm.

All the best
Answered: Fri, 8 May 2015
I find this answer helpful
OBGYN Dr. Jacqueline Brown's  Response
Hello, and I hope I can help you today.

Most women have irregular bleeding in the first month or so after getting a Mirena. The reason that happens is that the Mirena does not affect your ovulation or hormone levels. In the first cycle after the insertion, your uterine lining has to adjust to the effects of the progesterone in the IUD, so you may have a long, irregular period. After the bleeding slows down or stops, most women either do not menstruate at all or have short, light periods.

However, some women can have irregular bleeding and spotting for even 6 months with Mirena. These are all side effects that are not dangerous, but will improve with time.

I hope I was able to adequately answer your question today and that this information was helpful.

Best wishes, Dr. Brown
Answered: Sat, 5 Mar 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor